Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 125, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 27, 2016, 3:32 PM CDT for Shelby County, Illinois. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2016, 3:32 PM CDT (20:32 UTC)
- Expired
- Jul 27, 2016, 3:52 PM CDT
- In force
- 20 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Shelby County, IL
The radar
The Lincoln radar (KILX), 107 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 1359 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
682
WUUS53 KILX 272032
SVRILX
ILC173-272115-
/O.NEW.KILX.SV.W.0125.160727T2032Z-160727T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
332 PM CDT WED JUL 27 2016
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL SHELBY COUNTY IN CENTRAL ILLINOIS...
* UNTIL 415 PM CDT
* AT 332 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COWDEN...OR
15 MILES SOUTHWEST OF SHELBYVILLE...MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
COWDEN...HERRICK AND MODE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR DEADLY CLOUD TO GROUND LIGHTNING AND LOCALLY
HEAVY RAINFALL. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3931 8899 3927 8872 3922 8875 3921 8877
3922 8904
TIME...MOT...LOC 2032Z 294DEG 14KT 3923 8898
HAIL...0.88IN
WIND...60MPH
$$
AUTEN1 follow-up statement
289
WWUS53 KILX 272052
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
352 PM CDT WED JUL 27 2016
ILC173-272102-
/O.CAN.KILX.SV.W.0125.000000T0000Z-160727T2115Z/
SHELBY-
352 PM CDT WED JUL 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SHELBY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS
BEEN CANCELLED.
LAT...LON 3931 8899 3927 8872 3922 8875 3921 8877
3922 8904
TIME...MOT...LOC 2050Z 294DEG 14KT 3920 8889
$$
AUTENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:59 PM CDT, 33 minutes earlier.
Area forecast discussion, Jul 27, 2:59 PM CDT, 33 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 259 PM CDT WED JUL 27 2016 .SHORT TERM...(This evening through Thursday) ISSUED AT 258 PM CDT Wed Jul 27 2016 19z/2pm surface analysis continues to show stationary frontal boundary just south of the Ohio River, while a weak bubble of high pressure is in place over northern Illinois. Quiet weather is currently occurring across much of the KILX CWA, with the exception being a cluster of thunderstorms that has developed across southern Sangamon County into Christian County. These storms are well north of the synoptic frontal boundary and are likely being triggered by a subtle short-wave trough. Further south, scattered storms directly tied to the front appear to be remaining just south of the CWA: however, models continue to suggest widely scattered storms forming further north toward the I-70 corridor as the afternoon progresses. With no strong synoptic forcing in the vicinity, will only carry low chance PoPs along/south of a Jacksonville to Paris line through the evening hours. A stronger short-wave evident on latest water vapor imagery over central Iowa will approach from the northwest overnight, so have introduced slight chance PoPs across the remainder of the area after midnight. Best rain chances will hold off until Thursday as stronger lift associated with the upper wave arrives. Will carry high chance PoPs for showers/thunder across the board with afternoon high temperatures remaining in the lower to middle 80s. && .LONG TERM...(Thursday night through Wednesday) ISSUED AT 258 PM CDT Wed Jul 27 2016 The upper level wave that moves into the area is forecast to stay in the area through the end of the week and into the weekend. An associated frontal boundary will also remain present in the area through the same time period, so the chance of showers and storms will continue over the CWA for Thur night through Sat. The unsettled pattern will weaken a little but small chances of pops will continue for the rest of the weekend and into next week. Cloud cover and scattered storms will keep temps down through most of the period, so looking for lower to middle 80s from the end of the week through the weekend. However, ridging building in the plains over the weekend will drift toward the area the beginning of next week and bring temps back to around 90 and the lower 90s for Tue and Wed. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1249 PM CDT Wed Jul 27 2016 A small area of showers/MVFR ceilings currently impacting KSPI will track eastward over the next couple of hours. Have included VCSH at KSPI between 18z and 20z accordingly...and will monitor trends to see if KDEC may need a VCSH soon as well. Elsewhere, the remaining terminals are experiencing mostly clear skies with just FEW-SCT diurnal Cu developing. Main aviation forecast challenge will be potential fog development later tonight. Fog has not been a major issue over the past few nights and do not think it will be tonight either. Once again some of the high-res models suggest widespread visby reductions overnight, but have rejected their solutions in favor of only patchy fog with visbys down to around 4-5sm. Mid clouds will be on the increase in advance of an approaching short-wave trough tonight, but think scattered showers/thunder will largely hold off until after 18z Thursday. && .ILX Watches/Warnings/Advisories... NONE. && SHORT TERM...Barnes LONG TERM...Auten AVIATION...Barnes
Hazardous weather outlook, Jul 27, 3:10 PM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 310 PM CDT WED JUL 27 2016 ILZ027>031-036>038-040>057-061>063-066>068-071>073-281100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 310 PM CDT WED JUL 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS...SOUTHEAST ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE...HOWEVER SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS WILL LINGER ACROSS THE AREA THROUGH EARLY NEXT WEEK. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW OF THE STORMS COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAINFALL FROM TIME TO TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BARNES
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.